Thunderstorm Wind, Cimarron
- When
- June 7, 3:45 PM CST to 3:50 PM CST
- Where
- Cimarron County, 5 mi SE of Kenton
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.849, -102.906
A severe thunderstorm in the western Oklahoma Panhandle produced strong thunderstorm wind gusts during the late afternoon hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm in the western Oklahoma Panhandle produced strong thunderstorm wind gusts during the late afternoon hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 7, 2:20 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT MON JUN 7 2010 .DISCUSSION... VERY MOIST CONDITIONS EXIST ACROSS THE SOUTHERN HIGH PLAINS TODAY WITH DEWPOINTS IN THE MID 60S TO LOWER 70S ACROSS THE EASTERN 2/3 OF THE CWA. SKIES HAVE CLEARED SUFFICIENTLY IN THE WEST TO ALLOW TEMPS TO WARM INTO THE 90S BUT MOST AREAS REMAIN IN THE 80S UNDER SOUTHEAST LOW LEVEL FLOW. SIGNIFICANT INSTABILITY EXISTS THROUGHOUT THE CWA WITH THE LATEST LAPS/SPC MESOANALYSIS SUGGESTING SBCAPE VALUES EXCEEDING 4000 J/KG WITH CIN VALUES QUICKLY DIMINISHING WITH DIURNAL HEATING. THE OUTFLOW BOUNDARY RACING SOUTH AND WEST OVER THE NORTHEAST ZONES HAS BEEN PRODUCING SCATTERED SHOWERS/TSTORMS BUT WILL BE MOVING INTO AREAS OF GREATER INSTABILITY WITH TIME. THEREFORE...POPS HAVE BEEN INCREASED ACROSS THE BOARD. WE COULD SEE SOME MARGINALLY SEVERE HAIL/WIND WITH THESE STORMS BUT THE PRIMARY THREAT IS LOCALLY HEAVY RAINFALL. STORM MOTIONS WILL BE RATHER SLOW GIVEN THE POSITION OF THE H5 RIDGE AXIS AND PWAT VALUES REMAIN MORE THAN 200 PERCENT OF NORMAL. THE LOW LEVEL JET WILL INCREASE THIS EVENING AND COULD PROLONG CONVECTIVE CHANCES WELL INTO THE NIGHT. A WEAK COLD FRONT WILL NOSE INTO THE AREA ON TUESDAY AND IS FORECAST TO CLEAR THE NORTHERN HALF OF THE AREA BY THE AFTERNOON HOURS. GIVEN THE ABUNDANT MOISTURE AND WEAK CAPPING...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THIS BOUNDARY WITH DAYTIME HEATING. AGAIN...THERE IS A RISK FOR SOME MARGINALLY SEVERE CONVECTION DURING THE AFTERNOON/EVENING HOURS. THIS ACTIVITY WILL LIKELY COME AN END BY MIDNIGHT AS THE COLD FRONT PUSHES SOUTH THROUGH THE REMAINDER OF THE AREA. ON WEDNESDAY...THE LOW LEVEL WIND FIELD IS FORECAST TO BE PREDOMINANTLY FROM THE EAST. THIS WILL KEEP TEMPS DOWN AND SHOULD HOLD MOISTURE IN ACROSS THE AREA THROUGHOUT THE DAY. TEMPS HAVE BEEN LOWERED FROM THE PREVIOUS FORECAST AND SLIGHT CHANCE POPS ADDED AREAWIDE. INCREASINGLY SOUTHWEST FLOW ALOFT WILL HELP STRENGTHEN THE CAP BY THURSDAY WHICH SHOULD LIMIT PRECIPITATION CHANCES. I WOULD NOT RULE OUT A FEW ISOLATED CELLS BUT THIS SHOULD BE THE EXCEPTION TO THE RULE. LEE CYCLOGENESIS WILL RESULT IN INCREASE SOUTHERLY WINDS WITH TEMPS WARMING BACK INTO THE MID 90S. SIMILAR CONDITIONS ARE EXPECTED ON FRIDAY WITH POTENTIALLY STRONGER SOUTH WINDS. THE DRYLINE IS EXPECTED TO SET UP OVER THE CENTRAL ZONES BY THE AFTERNOON. IN ADDITION...TEMPS ALOFT SHOULD BEGIN TO COOL DUE TO DYNAMIC LIFT FROM THE APPROACHING UPPER LOW. THIS MAY REDUCE THE CAP ENOUGH TO SUPPORT DIURNAL CONVECTION OVER THE EAST. HOWEVER...THIS LOOKS TO BE MORE LIKELY ON SATURDAY WITH ADDITIONAL H5 HEIGHT FALLS AND MID-LEVEL QG FORCING OVERSPREADS THE AREA. THEREFORE...FRIDAY HAS BEEN LEFT DRY FOR NOW. BEYOND SATURDAY THE MODELS LEAVE SIGNIFICANT DOUBT REGARDING THE BEHAVIOR OF THE SLOW MOVING SOUTHWEST UPPER LOW. THE ECMWF IS MORE PROGRESSIVE AND FARTHER NORTH THAN THE SLOWER GFS/DGEX/GEM WITH THE LATTER MODEL SOLUTIONS BRINGING A STRONG COLD FRONT THROUGH AREA LATE IN THE WEEKEND TO EARLY NEXT WEEK. THE ECMWF SHOWED THIS FRONT 24 HRS AGO BUT HAS SINCE CHANGED COURSE AND MAINTAINS WARM SOUTHERLY FLOW. THEREFORE...I HAVE OPTED TO GO WITH CONSENSUS AND SHOW THIS FRONT ARRIVING DURING THE DAY SUNDAY WITH COOLER TEMPS DURING THE FIRST PART OF NEXT WEEK. JOHNSON && .FIRE WEATHER... A WEAK COLD FRONT WILL DIP INTO THE TX/OK PANHANDLES ON TUESDAY RESULTING IN SLIGHTLY COOLER CONDITIONS AND LIGHTER WINDS. THIS WILL MITIGATE FIRE WEATHER CONCERNS THROUGH WEDNESDAY. TEMPERATURES WILL BEGIN TO CLIMB BACK INTO THE MID AND UPPER 90S ON THURSDAY AND FRIDAY WITH INCREASING SOUTHERLY WINDS. THIS MAY CREATE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE WESTERN ZONES WHICH ARE FORECAST TO RESIDE TO THE WEST OF THE DRYLINE. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 71 96 66 90 67 / 20 5 10 20 20 BEAVER OK 72 96 66 87 69 / 20 20 30 30 20 BOISE CITY OK 68 94 62 89 67 / 20 20 40 20 20 BORGER TX 76 99 68 91 70 / 20 10 20 20 20 BOYS RANCH TX 71 98 67 92 67 / 20 10 20 20 20 CANYON TX 70 97 66 91 66 / 20 5 10 20 20 CLARENDON TX 71 98 66 91 69 / 20 5 10 20 20 DALHART TX 69 96 64 91 64 / 20 20 30 20 20 GUYMON OK 71 94 64 89 69 / 20 20 30 20 20 HEREFORD TX 68 96 65 92 65 / 20 5 10 20 10 LIPSCOMB TX 73 96 66 87 70 / 20 10 20 30 20 PAMPA TX 72 96 67 88 68 / 20 10 20 20 20 SHAMROCK TX 73 98 68 89 70 / 20 5 10 20 20 WELLINGTON TX 73 100 69 90 70 / 20 5 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT MON JUN 7 2010 OKZ001>003-TXZ001>020-081100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 340 PM CDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THE EVENING HOURS. A FEW STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE WESTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE BREEZY SOUTH WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND AGAIN SATURDAY THROUGH SUNDAY NIGHT. A FEW STORMS THAT DEVELOP DURING THIS TIME MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY THROUGH SATURDAY DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION LATER THIS AFTERNOON AND EVENING. ANDRADE
The Amarillo radar (KAMA), 209 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234897.